TITLE

The concertina pattern

AUTHOR(S)
Otto, Felix; Steiner, Jutta
PUB. DATE
September 2010
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2010, Vol. 39 Issue 1/2, p139
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This is a continuation of a series of papers on the concertina pattern. The concertina pattern is a ubiquitous metastable, nearly periodic magnetization pattern in elongated thin film elements. In previous papers, a reduced variational model for this pattern was rigorously derived from 3-d micromagnetics. Numerical simulations of the reduced model reproduce the concertina pattern and show that its optimal period $${\widehat{w}_{opt}}$$ is an increasing function of the applied external field $${\widehat{h}_{ext}}$$ . The latter is an explanation of the experimentally observed coarsening. Domain theory, which can be heuristically derived from the reduced model, predicts and quantifies this dependence of $${\widehat{w}_{opt}}$$ on $${\widehat{h}_{ext}}$$ . In this paper, we rigorously extract these heuristic observations of domain theory directly from the reduced model. The main ingredient of the analysis is a new type of estimate on solutions of a perturbed Burgers equation.
ACCESSION #
51930542

 

Related Articles

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics